Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 30, NWS Austin/San Antonio, TX

July 7, 2005Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2005, 6:49 PM CDT for Burnet County, Llano County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2005, 6:49 PM CDT (23:49 UTC)
Expired
Jul 7, 2005, 8:45 PM CDT
In force
116 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Burnet County, TX, Llano County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 072352
FFWEWX
TXC053-299-080145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BURNET
  LLANO

* UNTIL 845 PM CDT

* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES NORTHEAST OF LLANO...
  MOVING SOUTHEAST AT 5 MPH.

DOPPLER RADAR ESTIMATES SUGGEST OVER 3 INCHES OF RAIN HAS ALREADY 
FALLEN OVER A SMALL PART OF LLANO COUNTY NEAR THE COMMUNITIES OF 
LONE GROVE AND BLUFFTON. THESE STORMS ARE TRAINING OVER THE SAME 
AREA AND COULD PRODUCE ANOTHER ONE TO TWO INCHES BEFORE WEAKENING 
BETWEEN 8 AND 9 PM. OTHER PORTIONS OF LLANO COUNTY HAVE RECEIVED 
RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN WITH AN ADDITIONAL 
ONE-HALF TO ONE INCH OF RAIN POSSIBLE THROUGH 8 PM.

FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.

LAT...LON 3088 9846 3084 9841 3084 9838 3079 9843
      3076 9843 3074 9838 3071 9842 3050 9835
      3051 9896 3092 9895 3091 9846

$$
1 follow-up statement
000 
WGUS74 KEWX 072359
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT THU JUL 7 2005

TXC053-080006-
BURNET TX-
656 PM CDT THU JUL 7 2005

...THE FLASH FLOOD WARNING FOR BURNET COUNTY IS CANCELLED...

THE FLASH FLOOD WARNING FOR BURNET COUNTY WAS ISSUED IN ERROR. 
HOWEVER...AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT 
FOR BURNET COUNTY THROUGH 745 PM WITH ONE TO TWO INCHES OF RAINFALL 
POSSIBLE.

LAT...LON 3088 9846 3084 9841 3084 9838 3079 9843
      3076 9843 3074 9838 3071 9842 3067 9845
      3058 9841 3050 9835 3051 9896 3092 9895
      3091 9846

$$

TXC299-080145-
LLANO TX-
656 PM CDT THU JUL 7 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 845 PM CDT FOR LLANO
COUNTY...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS 
LOCATED 5 MILES NORTHEAST OF LLANO...MOVING SOUTHEAST AT 10 MPH.

DOPPLER RADAR ESTIMATES SUGGEST OVER 3 INCHES OF RAIN HAS ALREADY 
FALLEN OVER A SMALL PART OF LLANO COUNTY NEAR THE COMMUNITIES OF 
LONE GROVE AND BLUFFTON. THESE STORMS ARE TRAINING OVER THE SAME 
AREA AND COULD PRODUCE ANOTHER ONE TO TWO INCHES BEFORE WEAKENING 
BETWEEN 8 AND 9 PM. OTHER PORTIONS OF LLANO COUNTY HAVE RECEIVED 
RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN WITH AN ADDITIONAL 
ONE-HALF TO ONE INCH OF RAIN POSSIBLE THROUGH 8 PM.

FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.

LAT...LON 3088 9846 3084 9841 3084 9838 3079 9843
      3076 9843 3074 9838 3071 9842 3067 9845
      3058 9841 3050 9835 3051 9896 3092 9895
      3091 9846

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 5:53 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 7, 5:53 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT THU JUL 7 2005

.UPDATE...
A QUICK UPDATE WAS ISSUED TO REFLECT AN ENHANCED CHANCE OF SEVERE
STORMS OVER THE EASTERN HILL COUNTRY AND AUS METRO AREA. REST OF
FORECAST IS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT THU JUL 7 2005/

DISCUSSION...MCS OUTFLOW DIED OVER OUR COUNTY WARNING AREA THIS
AFTERNOON. WITH WINDS BACKING ATOP THIS BENIGN BOUNDARY AND CU FIELD
DEVELOPING ON SATELLITE...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EARLY EVENING
HOURS. ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS BEING THE
MAIN THREAT. ADDITIONAL MCS ACTIVITY MAY DEVELOP TOMORROW AS NORTHERLY
FLOW ALOFT CONTINUES. HEIGHTS BEGIN TO LOWER ALOFT OVER THE WEEKEND
SO TEMPERATURES MAY NOT BE QUITE AS HOT BUT STILL EXPECT THEM TO BE
SLIGHTLY ABOVE NORMAL ON HIGHS. RAIN CHANCES LOWER FROM SUNDAY ONWARD
AS UPPER LEVEL PATTERN CHANGES AND NORTHERLY FLOW ALOFT WEAKENS.
AS HURRICANE DENNIS MAKES ITS WAY ACROSS THE EASTERN GULF..CIRCULATION
WILL LIKELY WEAKEN OUR WINDS AND CUT OFF MOISTURE ADVECTION RESULTING
IN COOLER MORNINGS ACROSS THE EASTERN HALF SUNDAY THROUGH TUESDAY.
RIDGING WILL GRADUALLY BUILD BACK OVER THE AREA BY THE MIDDLE OF NEXT
WEEK.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

18/04/25
Hazardous weather outlook, Jul 7, 11:50 AM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT THU JUL 7 2005

TXZ171>173-183>194-202>209-217>225-228-081100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR MUCH OF SOUTH
CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING AS ISOLATED
THUNDERSTORMS FORM ALONG AN OUTFLOW BOUNDARY MOVING SOUTH TOWARD
INTERSTATE 10. DAMAGING WINDS WILL BE THE MAIN THREAT.

HIGH TEMPERATURES TODAY WILL ONCE AGAIN REACH OR EXCEED 100 DEGREES
WITH HEAT INDICES BETWEEN 101 TO 108 DEGREES FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...
THIS WEEKEND WILL HAVE LOWER RELATIVE HUMIDITIES AND THIS WILL KEEP
THE HEAT INDEXS NEAR OR BELOW THE ACTUAL AIR TEMPERATURE.
NEXT WEEK WILL HAVE TEMPERATURES AND HEAT INDEX READING CLIMBING ONCE
AGAIN ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:25 PM CDTSevere Thunderstorm WarningEWXGillespie32 min
Jul 7, 5:34 PM CDTSevere Thunderstorm WarningEWXBurnet56 min
Jul 7, 5:54 PM CDTSevere Thunderstorm WarningEWXLlano67 min
Jul 7, 6:39 PM CDTSevere Thunderstorm WarningEWXWilliamson66 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.